Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 29, 2002, 7:55 PM MDT for Elbert County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2002, 7:55 PM MDT (01:55 UTC)
- Expired
- Jul 29, 2002, 8:55 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4032 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
431 WUUS55 KBOU 300155 SVRDEN COC039-300255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 755 PM MDT MON JUL 29 2002 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 855 PM MDT * AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF KIOWA...OR ABOUT 34 MILES SOUTHEAST OF DENVER...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ELIZABETH AND KIOWA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 3943 10462 3921 10458 3924 10417 3944 10437 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:10 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 3:10 PM MDT, 4 hours 45 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 310 PM MDT MON JUL 29 2002 TGT-THU...MRF BLDS UPR RDG OVR CNTRL RCKYS THRU PRD WHICH WILL KEEP THE AMS SUBSIDENT AND GNLY DRY ON TUE AND WED. HWVR LUKS LIKE SUM RETURN LO LVL MSTR OVR PALMER DVD ON TUE AFTN AND EVE SO WILL KEEP ISOLD SHWRS AND TSTMS THERE. APPARENT ONSET OF MONSOONAL FLO ALF ALG WITH WK SURGE OF HI PRES ON HI PLAINS WILL COMBINE TO PRODUCE SCT SHWRS AND TSTMS MTNS AND ISOLD SHWRS AND TSTMS PLAINS ON THU. UNTIL THEN TEMPS WILL BECOME OUT RIGHT HOT ESPCLY ON THE PLAINS AS MAX TEMPS REACH INTO LO 100S BY WED. WITH MORE MSTR ALF AND WK CDFNT TEMPS WILL NOT BE AS HOT ON THU. FVR THE WRMR OF MOS TEMP GDNC FOR MAX TEMPS AND AN AVG OF MOS MIN GDNC. ...MONSOON FOREVER... IN XTNDD PRD...FRI-MON...MIGHTY MRF HAS FOUND THE LONG LOST MONSOON MRF MAINTAINS UPR RDG OVR CNTRL RCKYS THRU PRD. MRF H7-3 LYR RH AND WNDS SHW GUD TROPICAL MONSOONAL FLO FM MEX ACRS DESERT SW INTO CNTRL RCKYS UNDERNEATH THE UPR RDG. EVEN DURING A DROUGHT YR THIS SHUD BE GUD FOR SUM LATE DAY CONVECTIVE DVLPMNT. WILL KEEP CURRENT FCST FOR NOW AND ADD MON TO IT. MAX TEMPS SHUD BE ARND SEASNL NORM WHILE MIN TEMPS SHUD BE A SMIDGEN WARMER THN NORM DUE TO MORE MONSOONAL CLDNS. GARD...WFO BOULDER .DEN...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.